Anonymous
Anonymous asked in HealthMental Health · 1 decade ago

Clonazepam/Klonopin (benzo) side effects!?

Male 22,

I have been experiencing alot of Anxiety lately after I had a Panic attack 2 months ago.

My GP prescribed me above med for 1 month 0.25mg twice daily.

Its been two weeks. My physical symptoms are better like weakness.

BUT my concentration level is much worse now !

My concentration level got really bad maybe due to stress/anxiety and can this med make my concentration worse. Its like I can read and write but really can't concentrate :(.

Can constant anxiety make your concentration worse :(.

Now when I concentrate on my school work my mind goes blank.

6 Answers

Relevance
  • 1 decade ago
    Favorite Answer

    I have never actually been on Klonopin but, in the field I work in, I have administered it a lot. .25 2x daily really is a small dose. I would talk to your dr if you are still experiencing high anxiety. It will make you drowsy but, at that dose, you might want to just ask for something else if it is making you drowsy and your still anxious. The dose that I normally see is at least 1mg daily up to 2 mg at bedtime. Those that take it at night are usually sound sleepers and those that take it in the morning can sometimes have a difficult time getting motivated for a couple hours in the morning. I don't think that it effects your concentration directly but, you mind will slow down because of the med.

    • Login to reply the answers
  • 1 decade ago

    Okay, I would like to say that the more you think about something the worse you can make yourself. It's like the harder you try the worse it gets. I have the same problem. Although I ALSO have anxiety problems(Panic Attacks). Have you tried Buspar? Klonopan is VERY addictive like xanax. I know my mom is a druggie and... I think you get the point. Buspar is Non-addictive. I do take it but not as often as I should. The only side effects I have had are headaches, but I also take birthcontrol... That is really the only thing I know, excepet it is a sedative. It helps you sleep a bit...

    I wouldn't let people know you are taking that stuff. It is in the narcotic drugs catagory.

    Sorry I couldn't be of more help

    • Login to reply the answers
  • 1 decade ago

    Hi Dave,

    Clonazepam is the best of the benzodiazepines I've taken. That's my opinion, of course.

    I'm supposed to take .05 mg once a day @ bedtime, but since I've been taking them for over 25 years, I decided, a few years ago to see what happened if I only took 1/2 pill. It worked out very well, so unbeknown to my Psychiatrist, I'm still only taking 1/2 - so that's only .025 mg.

    Your .25 mg twice a day sounds like a very high dose, and you may be over medicated. The most I ever had to take was .10 mg once a day. I've always gone to a Psych. for mental health, not a GP.

    I went to WebMD.com to look up side effects, and here's what it said:

    Side Effects of Clonazepam

    "Drowsiness, dizziness, blurred vision, muscle pain, excessive hair growth or loss, change in sexual desire, weight change, increased saliva production, sore gums, or cough may occur.

    Unlikely but serious side effects: slowed breathing, easy bruising/bleeding, unusual eye movements, unusual fatigue, fast/pounding heartbeat, unusual muscle movement, trouble urinating.

    This is not a complete list of possible side effects. If you notice other effects not listed above, contact your doctor or pharmacist."

    It says nothing about loss of concentration, but if you're taking too much, it's a wonder you can think at all! I can tell you, that at .10mg I was very sleepy and kind of "out of it".

    I think it might be best if you call your doctor and tell him what's happening.

    And YES! Constant anxiety or stress can make a mess of your concentration.

    Best of Luck,

    Sandilynn

    Source(s): Web MD
    • Login to reply the answers
  • Anonymous
    1 decade ago

    Are you still on the Clonaz?

    This drug is a benzo and they are highly addictive even over shoort periods of time, leading you to need more and more to achieve that "calm" feeling you may have felt intially. After you have been presecribed these pills for a month and you suddenly run out, you are likely to have concentration difficulties and anxiety probs come back quite badly for some time. (this is another reason why people don't want to stop taking them.

    When coming off these sorts of drugs it needs to be done slowly.

    You need to pay another visit to you doctor for advice, sooner rather than later as you don't want your studies to suffer more than they have too and search the FDA website for more infor on this drug.

    I hope this helps a bit. Take care.

    Source(s): personal experience with benzodiaziapines
    • Login to reply the answers
  • How do you think about the answers? You can sign in to vote the answer.
  • Anonymous
    1 decade ago

    I take 0.25 Alprazolam (benzo) for anxiety as well. These are calming drugs, sometimes prescribed as sleep medication, so it is normal to feel abit drowsy and unable to concentrate.Your concentration levels often do get worse when your stressed because you often think about whats stressing you out, and you don't really feel like doing anything.

    Talk to your GP, possibly ask them to change your medication. Alprazolam works very well for me and I am still able to concentrate in school and such. Good Luck.

    Source(s): Myself, and information from my Doctor.
    • Login to reply the answers
  • 1 decade ago

    yes anxiety can make concentration worse, but it sounds like your mind is going blank as result of your meds. these drugs you are taking do have such a side effect. you may be taking too high a dose. perhaps you could find a more long term solution to managing your anxiety-like meditation or exercise.

    • Login to reply the answers
Still have questions? Get your answers by asking now.